Flood, Greene
- When
- June 3, 5:48 PM EST to 7:48 PM EST
- Where
- Greene County, 1.03 mi NW of Xenia to 1.01 mi NW of Xenia
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.691, -83.943
Flooding was reported on Antrim Road.
Strong to severe thunderstorms developed ahead of a boundary which dropped south out of the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong to severe thunderstorms developed ahead of a boundary which dropped south out of the Great Lakes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 3, 2:55 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 355 PM EDT Wed Jun 3 2020 .SYNOPSIS... A frontal boundary will be the focus of thunderstorm activity through the evening hours. Additional disturbances will work through the region through Friday night. Cooler and drier conditions will be in place for the weekend and early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A convergent boundary is in place around and just south of I-70. Thunderstorms are starting to develop along this boundary and expect additional development through the evening hours. Damaging winds and large hail will be the primarily threats with these storms. Also with the west to east orientation will have to watch for multiple storms moving across the same area and therefore cannot rule out some isolated flooding issues as well. Another disturbance will move through overnight keeping shower and thunderstorm chances in the forecast during this time. Cannot rule out an isolated severe wind gust with these storms as well. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Additional thunderstorms are expected to develop during the day on Thursday. Expect this activity to be scattered in nature and increase through the afternoon. Isolated damaging wind gusts will be possible with these storms. Thunderstorm activity will decrease in activity during the overnight hours. Another warm day with temperatures in the 80s is expected. Temperatures on Thursday are not expected to be as warm as Wednesday due to additional cloud cover. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... More of the same is expected on Friday as a warm and humid airmass remains in place. Another cold front will approach from the northwest late in the day. This boundary, along with diurnal heating, and perhaps a disturbance aloft, will keep the threat for showers and thunderstorms in the forecast (scattered at this time). Highs will be mainly in the mid 80s. The upper level flow will amplify as we head into the weekend. As a long wave trough establishes itself across the western CONUS, a downstream mid level ridge will develop across the northern and central Plains. This in turn will develop northwest flow aloft over our region. Thus, the cold front will gradually move southeast through the area Friday night into Saturday, with a chance of showers and thunderstorms still a threat until frontal passage. After lows in the 60s, highs on Saturday will range from the lower to mid 80s. It looks like a little cooler and drier period is expected as we head into Saturday night into Sunday. Surface high pressure will ridge in from the north/northeast during the period (underneath the east side of the mid level ridge axis). Have kept highs in the upper 70s to the lower 80s on Sunday after lows mainly in the 50s. By early next week and into mid week, we will keep a watch on tropical weather (currently Tropical Cristobal in the Bay of Campeche) over the Gulf of Mexico. Current models suggest that this moisture/remnants will be advected northeast into the Ohio Valley as the mid level ridge pushes east of the region and the disturbed weather pulls up from the backside of the ridge and ahead of the next short wave/cold front in the mid level flow. Dry conditions Monday/Monday night will give way to a low chance of chance of showers/storms into the region for Tuesday. Better chances for showers and storms are expected with the combined features Tuesday night into Wednesday. After cool lows in the 50s on Monday, highs will modify into the lower to mid 80s. Modification will continue into Tuesday with increasing humidity. Humid but cooler temperatures are forecast for Wednesday due to clouds and a higher rain threat. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Convergent boundary just south of I-70 will be the focus of thunderstorm development this afternoon. Expect best chance for thunderstorm activity to be near KDAY and KILN. Due to this timed in some thunderstorm activity into these locations. Gusty winds around 20 knots will be possible this afternoon into the early evening hours. Additional showers and thunderstorms will move through tonight and then then scattered thunderstorms are expected to develop again towards the very end of the TAF period. Timed in some VCSH, SHRA, and VCTS with these features. After the passage of the overnight and early morning precipitation there will be the potential for some MVFR and potentially even IFR cigs. OUTLOOK...Thunderstorms are possible through Fri night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hickman AVIATION...Novak
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Wed Jun 3 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 510 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Occasional showers and thunderstorms can be expected this afternoon into tonight. Some of these storms may become severe with damaging winds, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm activity may linger into Thursday, with a few strong to severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
Special Weather Statement
National Weather Service Wilmington OH
434 PM EDT Wed Jun 3 2020
OHZ074-032100-
Hocking OH-
434 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOCKING COUNTY
UNTIL 500 PM EDT...
At 434 PM EDT, radar indicated a strong thunderstorm near Shawnee,
moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Logan, Nelsonville, Murray City, Haydenville, Oreville and Carbon
Hill.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8217 3947 8228 3946 8228 3952 8242
3960 8238 3959 8226 3956 8226 3956 8218
3955 8216
TIME...MOT...LOC 2034Z 293DEG 34KT 3956 8226
NovakSpecial Weather Statement
National Weather Service Wilmington OH
632 PM EDT Wed Jun 3 2020
OHZ074-032300-
Hocking OH-
632 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOCKING COUNTY UNTIL
700 PM EDT...
At 632 PM EDT, radar indicated a strong thunderstorm near Hocking
Hills State Park, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Hocking Hills State Park, Starr, South Bloomingville, Ilesboro, Union
Furnace and Haydenville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8229 3939 8251 3937 8252 3937 8263
3936 8264 3937 8275 3949 8272 3947 8228
TIME...MOT...LOC 2232Z 278DEG 30KT 3942 8265
FranksSpecial Weather Statement National Weather Service Wilmington OH 647 PM EDT Wed Jun 3 2020 OHZ062>064-032315- Fayette OH-Pickaway OH-Greene OH- 647 PM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE...WEST CENTRAL PICKAWAY AND CENTRAL GREENE COUNTIES UNTIL 715 PM EDT... At 646 PM EDT, radar indicated a strong thunderstorm over Jamestown, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Xenia, Jamestown, Jeffersonville, Williamsport, Bloomingburg, New Holland, Wilberforce, New Jasper, Octa, Deer Creek Lake, Rosemoor, Madison Mills, State Route 207 at US Route 22, Oldtown, Bell Center, Shady Grove, Interstate 71 at US Route 35 and Pancoastburg. This includes I-71 in Ohio between mile markers 65 and 74. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3966 8400 3974 8396 3966 8310 3955 8316 TIME...MOT...LOC 2246Z 278DEG 30KT 3967 8370 Franks
The Cincinnati radar (KILN), 32 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
12 thunderstorm wind, 2 flood. Local standard time, as filed.
Flooding was reported on Antrim Road.
A tree was knocked down near OH-38 and OH-734.
A tree was reported knocked down.
A tree fell into power lines on North 1st Street.
Three to five inch diameter branches were knocked down across OH-380.
Several trees were knocked down between Miami Trace NW Road and Palmer NW Road.
A large tree was knocked down.
Several trees were reported knocked down.
Two pine trees were uprooted and power lines were knocked down on Gibson Road.
Multiple trees were reported knocked down.
Five trees were knocked down at two different properties. Also, a children's playhouse was damaged.
One tree was knocked down off of OH-741.
Storm drains backed up due to heavy rain, causing localized flooding on numerous streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2020Every state in 2020This day in weather historyWarnings in Ohio, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884570, 884572, 884573, 884574, 884575, 884576, 884577, 884594, 884578, 884579, 884580, 884581, 884582, 884571.